Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 206, NWS Springfield, MO

May 6, 2003Vernon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 6, 2003, 2:56 PM CDT for Vernon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2003, 2:56 PM CDT (19:56 UTC)
Expired
May 6, 2003, 3:45 PM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Vernon County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 11:40 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 061956
SVRSGF
MOC217-062045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT TUE MAY 6 2003

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN VERNON COUNTY IN MISSOURI

* UNTIL 345 PM CDT

* AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM HUME TO REDFIELD...AND
  MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   SCHELL CITY BY 330 PM CDT.
   WALKER BY 340 PM CDT.

THE TOWNS OF STOTESBURY...METZ...RICHARDS...HORTON AND DEERFIELD ARE
ALSO IN THE PATH OF THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3821 9434 3805 9461 3782 9463 3784 9422
          3814 9405

$$

TERRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:16 PM CDT, 40 minutes earlier.

Area forecast discussion, May 6, 2:16 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 PM CDT TUE MAY 6 2003

WARM MOIST AIR LIFTING NORTH AHEAD OF SURFACE LOW OVER SOUTHEAST KS
AND NORTHEAST OK. CAPES OFF 18Z SGF SOUNDING APPROACHING 4000 J/KG
WITH HIGHER CAPES LIKELY BACK WHERE LOW LEVEL MOISTURE IS NOSING
INTO SE KS AND EXTREME SW MO WHERE DEW POINTS ARE IN THE LOWER 70S.
THIS MOISTURE SURGE NORTHWARD IS ALSO DEPICTED NICELY ON VIS SAT
IMAGERY BY CU FIELD OVER MY WESTERN COUNTIES. SMALL COMPLEX OF
STORMS OVER EAST CENTRAL KS AND WEST CENTRAL MO ALSO PUTTING OUT A
LOW LEVEL BOUNDARY. WOULD EXPECT STORMS TO BE TRIGGERED OR DEVELOP
SOUTHWARD OVER SOUTHEAST KS ALONG THIS BOUNDARY OR THE INCREASINGLY
SHARP DRYLINE IN SOUTHEAST KS AND NORTHEAST OK. FLOW IS BACKED
NORTHEAST OF THE LOW CENTER FROM THE JOPLIN AND SPRINGFIELD AREA
NORTHWARD ATTM...AND WHERE LOW LEVEL FLOW REMAINS BACKED...AN
ENHANCED TORNADO THREAT WILL BE POSSIBLE...EITHER NORTH OF THE
SYNOPTIC SCALE SURFACE WARM FRONT OR WHERE SMALLER BOUNDARIES LEFT
OVER FROM MORNING CONVECTION WILL ALSO ENHANCE HORIZONTAL VORTICITY.
SYNOPTIC SCALE SHEAR PROFILE NOT AS IMPRESSIVE AS PAST SUNDAY BUT
GIVEN HIGH CAPES...SUPERCELLS...POSSIBLY TORNADIC...STILL A
POSSIBILITY.

THUNDERSTORMS WILL LIKELY DEVELOP INTO A LINEAR MCS THIS EVENING
OVER THE OZARKS BEFORE PUSHING OUT OF THE AREA LATE TONIGHT.

WEAK HIGH WILL GIVE US A BRIEF BREAK WEDNESDAY...BUT ANOTHER
SHORTWAVE WILL EJECT NORTHEAST WITH LOW PRESSURE DEVELOPING OVER
TX/OK PANHANDLES WED NIGHT. MCS DEVELOPMENT WILL BE POSSIBLE NORTH
OF A SURFACE WARM FRONT OVER SE KS AND SOUTHERN MO LATE WED NIGHT
AND THU MORNING. IF THE ATMOSPHERE RECOVERS SUFFICIENTLY THU
AFTERNOON...ANOTHER ROUND OF STORMS WILL BE POSSIBLE LATE THU
AFTERNOON AND EVENING WITH THE PASSAGE OF A SURFACE COLD FRONT.

VOLATILE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH A SERIES OF
SHORTWAVES EJECTING FROM THE ROCKIES INTO THE PLAINS. ANOTHER
STRONG UPPER LEVEL SYSTEM WILL EJECT EAST-NORTHEAST OVER LATE SAT
AND SAT NIGHT. USING PRIMARILY THE 00Z GFS...ANOTHER SHORTWAVE WILL
MOVE INTO THE CENTRAL AND SOUTHERN HIGH PLAINS TUE NIGHT.

.SGF...
MO...NONE.
KS...NONE.

DSA
Hazardous weather outlook, May 6, 1:00 PM CDT, 1 hour 56 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT TUE MAY 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND
POSSIBLE TORNADOES

  AREAS AFFECTED AND TIMING:

OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WEST OF A LINE FROM
VERSAILLES TO GAINESVILLE EARLY THIS AFTERNOON BY 2 PM. THE SEVERE
THREAT WILL SPREAD INTO THE EASTERN OZARKS INCLUDING THE ROLLA AND
WEST PLAINS AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE
STORM THREAT WILL MOVE EAST OF THE AREA AFTER MIDNIGHT.

  DISCUSSION:

LOW PRESSURE OVER NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS WILL MOVE
INTO MISSOURI THIS EVENING. THE ATMOSPHERE IS VERY UNSTABLE AHEAD OF
THIS SYSTEM EARLY THIS AFTERNOON. THE WIND PROFILE WITH HEIGHT IS
FAVORABLE FOR SUPERCELLS...WITH SOME TORNADIC SUPERCELLS POSSIBLE.
ORGANIZED STORMS WILL LIKELY DEVELOP FIRST IN COUNTIES ALONG THE
WESTERN MISSOURI STATE LINE EARLY THIS AFTERNOON AND THEN MOVE EAST
AND NORTHEAST INTO THE OZARKS THROUGH THE AFTERNOON AND EARLY
EVENING HOURS. OTHER SCATTERED STORMS WILL ALSO DEVELOP OVER THE
OZARKS WELL AHEAD OF THE MAIN BAND OF ORGANIZED STORMS THIS
AFTERNOON.

A TORNADO WATCH IS ALREADY IN EFFECT FOR COUNTIES ALONG AND WEST OF
A LINE FROM WARSAW TO BUFFALO TO FORSYTH THROUGH 7 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AFTER A BRIEF BREAK ON WEDNESDAY...THUNDERSTORMS WILL ONCE AGAIN
BECOME LIKELY WEDNESDAY NIGHT INTO THURSDAY. THE CHANCE FOR STORMS
WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND THIS
EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

DSA

In the hours before

Special weather statement, May 6, 11:01 AM CDT, 3 hours 55 minutes before
KSZ073-MOZ055>057-066>070-077>082-089>092-094>098-105-106-061615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1101 AM CDT TUE MAY 6 2003

SEVERE THUNDERSTORM WATCH NUMBER 264 FOR SOUTHEAST KANSAS AND
CENTRAL AND SOUTHERN MISSOURI HAS BEEN CANCELLED. HOWEVER...THE
THREAT FOR ADDTIONAL SEVERE THUNDERSTORMS WILL BE HIGH THIS
AFTERNOON AND TONIGHT AND ADDTIONAL WATCHES ARE EXPECTED LATER
TODAY.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
RELIABLE WEATHER INFORMATION FOR POSSIBLE WATCHES AND WARNINGS THIS
AFTERNOON AND TONIGHT.

DSA
Special weather statement, May 6, 11:45 AM CDT, 3 hours 11 minutes before
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-070000-

SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT TUE MAY 6 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 32...IN
EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS...
GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON...POLK...ST.
CLAIR...STONE...TANEY...VERNON AND WEBSTER.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...BRANSON...FORT
SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...
PITTSBURG...SPRINGFIELD AND STOCKTON.

A STORM SYSTEM OVER EASTERN KANSAS WILL MOVE INTO MISSOURI LATE THIS
AFTERNOON AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE
AHEAD OF THIS SYSTEM. THE WIND PROFILE IN THE ATMOSPHERE IS EXPECTED
TO BE FAVORABLE TO PRODUCE TORNADIC SUPERCELLS IN AND NEAR THE WATCH
AREA.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

DSA

WWUS83 KSGF 061646 CCA
SPSSGF
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-070000-

SPECIAL WEATHER STATEMENT - TORNADO WATCH..CORRECTED FOR WATCH NUMBER
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT TUE MAY 6 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 269...IN
EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS...
GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON...POLK...ST.
CLAIR...STONE...TANEY...VERNON AND WEBSTER.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...BRANSON...FORT
SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...
PITTSBURG...SPRINGFIELD AND STOCKTON.

A STORM SYSTEM OVER EASTERN KANSAS WILL MOVE INTO MISSOURI LATE THIS
AFTERNOON AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE
AHEAD OF THIS SYSTEM. THE WIND PROFILE IN THE ATMOSPHERE IS EXPECTED
TO BE FAVORABLE TO PRODUCE TORNADIC SUPERCELLS IN AND NEAR THE WATCH
AREA.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

DSA
Special weather statement, May 6, 11:45 AM CDT, 3 hours 11 minutes before
KSZ073-097-101-MOZ055-066>068-077>080-088>091-093>095-101>104-070000-

SPECIAL WEATHER STATEMENT - TORNADO WATCH..CORRECTED FOR WATCH NUMBER
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 AM CDT TUE MAY 6 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 269...IN
EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

BARRY...BARTON...BENTON...CEDAR...CHRISTIAN...DADE...DALLAS...
GREENE...HICKORY...JASPER...LAWRENCE...MCDONALD...NEWTON...POLK...ST.
CLAIR...STONE...TANEY...VERNON AND WEBSTER.

IN KANSAS:

BOURBON...CHEROKEE AND CRAWFORD.

SOME CITIES IN THIS TORNADO WATCH INCLUDE BOLIVAR...BRANSON...FORT
SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...
PITTSBURG...SPRINGFIELD AND STOCKTON.

A STORM SYSTEM OVER EASTERN KANSAS WILL MOVE INTO MISSOURI LATE THIS
AFTERNOON AND THIS EVENING. THE ATMOSPHERE WILL BECOME VERY UNSTABLE
AHEAD OF THIS SYSTEM. THE WIND PROFILE IN THE ATMOSPHERE IS EXPECTED
TO BE FAVORABLE TO PRODUCE TORNADIC SUPERCELLS IN AND NEAR THE WATCH
AREA.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

DSA
Local storm report, May 6, 1:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 PM CDT TUE MAY 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 AM    3 W DIAMOND               MO   1.5 INCH HAIL
05/06/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0540 AM    DIAMOND                   MO   .88 INCH HAIL
05/06/03   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0620 AM    CARTHAGE                  MO   .88 INCH HAIL
05/06/03   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0744 AM    HALLTOWN                  MO   .75 INCH HAIL
05/06/03   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 AM    HALLTOWN                  MO   1 INCH HAIL
05/06/03   LAWRENCE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0805 AM    SPRINGFIELD               MO   .75 INCH HAIL
05/06/03   GREENE                         AT NWS OFFICE IN
                                          SPRINGFIELD.

0809 AM    BRONSON                   KS   .75 INCH HAIL
05/06/03   BOURBON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0812 AM    SPRINGFIELD               MO   .75 INCH HAIL
05/06/03   GREENE                         AT THE NWS OFFICE IN
                                          SPRINGFIELD.

0825 AM    SPRINGFIELD               MO   .75 INCH HAIL
05/06/03   GREENE                         REPORTED BY PUBLIC.

0853 AM    RICHARDS                  MO   .75 INCH HAIL
05/06/03   VERNON                         REPORTED BY PUBLIC.

0853 AM    3 E DEERFIELD             MO   1 INCH HAIL
05/06/03   VERNON                         REPORTED BY STORM
                                          SPOTTER.

0920 AM    FAIR HAVEN                MO   TORNADO
05/06/03   VERNON                         UNCONFIRMED REPORT OF
                                          TORNADO NEAR TOWN. NO
                                          DAMAGE REPORTED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 AM    SCHELL CITY               MO   .75 INCH HAIL
05/06/03   VERNON                         REPORTED BY PUBLIC.

0940 AM    2 S TABERVILLE            MO   1.75 INCH HAIL
05/06/03   ST.CLAIR                       REPORTED BY HAM RADIO
                                          OPERATOR.

1006 AM    OSCEOLA                   MO   1 INCH HAIL
05/06/03   ST.CLAIR                       REPORTED BY MEDIA.

1012 AM    OSCEOLA                   MO   .75 INCH HAIL
05/06/03   ST.CLAIR                       REPORTED BY PUBLIC.
Special weather statement, May 6, 2:28 PM CDT, 28 minutes before
MOZ056>058-069>071-081>083-092-096>098-105-106-070000-

SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT TUE MAY 6 2003

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 272...IN
EFFECT UNTIL 700 PM CDT TUESDAY EVENING. THIS TORNADO WATCH INCLUDES
THE FOLLOWING COUNTIES...

IN MISSOURI:

CAMDEN...DENT...DOUGLAS...HOWELL...LACLEDE...MARIES...MILLER...
MORGAN...OREGON...OZARK...PHELPS...PULASKI...SHANNON...TEXAS AND
WRIGHT.

SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...CAMDENTON...FORT
LEONARD WOOD...HOUSTON...LEBANON...OSAGE BEACH...ROLLA AND WEST
PLAINS.

A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL...
AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE
WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

DSA
Local storm report, May 6, 2:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT TUE MAY 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0252 PM    XENIA                     KS   .88 INCH HAIL
05/06/03   BOURBON                        REPORTED BY PUBLIC.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:54 PM CDTSevere Thunderstorm WarningSGFTaney51 min
May 5, 9:49 PM CDTSevere Thunderstorm WarningSGFOzark56 min
May 5, 10:07 PM CDTTornado WarningSGFOzark53 min
May 5, 10:38 PM CDTSevere Thunderstorm WarningSGFHowell57 min
May 5, 10:45 PM CDTTornado WarningSGFHowell45 min
May 5, 11:05 PM CDTSevere Thunderstorm WarningSGFBarry55 min
May 6, 5:25 AM CDTSevere Thunderstorm WarningSGFNewton50 min
May 6, 6:09 AM CDTSevere Thunderstorm WarningSGFJasper66 min
May 6, 6:34 AM CDTSevere Thunderstorm WarningSGFDade, Lawrence56 min
May 6, 7:29 AM CDTSevere Thunderstorm WarningSGFLawrence31 min
May 6, 7:33 AM CDTSevere Thunderstorm WarningSGFGreene57 min
May 6, 8:28 AM CDTSevere Thunderstorm WarningSGFGreene, Webster62 min
May 6, 8:34 AM CDTSevere Thunderstorm WarningSGFVernon41 min
May 6, 8:48 AM CDTTornado WarningSGFVernon42 min
May 6, 9:18 AM CDTSevere Thunderstorm WarningSGFSt. Clair57 min
May 6, 9:22 AM CDTTornado WarningSGFSt. Clair68 min
May 6, 9:26 AM CDTSevere Thunderstorm WarningSGFVernon49 min
May 6, 10:04 AM CDTTornado WarningSGFBenton, Hickory56 min
May 6, 2:48 PM CDTSevere Thunderstorm WarningSGFBenton42 min
May 6, 3:04 PM CDTTornado WarningSGFMorgan41 min
May 6, 3:09 PM CDTTornado WarningSGFBenton36 min
May 6, 3:16 PM CDTTornado WarningSGFVernon44 min
May 6, 3:17 PM CDTTornado WarningSGFSt. Clair58 min
May 6, 3:39 PM CDTTornado WarningSGFMorgan36 min
May 6, 3:40 PM CDTTornado WarningSGFBenton50 min
May 6, 3:54 PM CDTTornado WarningSGFMiller51 min
May 6, 3:55 PM CDTTornado WarningSGFCamden50 min
May 6, 4:09 PM CDTTornado WarningSGFMorgan51 min
May 6, 4:10 PM CDTTornado WarningSGFSt. Clair35 min
May 6, 4:18 PM CDTTornado WarningSGFHickory42 min
May 6, 4:20 PM CDTFlash Flood WarningSGFBenton, Morgan6 hr
May 6, 4:23 PM CDTTornado WarningSGFBenton37 min
May 6, 4:37 PM CDTTornado WarningSGFCamden53 min
May 6, 4:40 PM CDTTornado WarningSGFMiller50 min
May 6, 4:46 PM CDTTornado WarningSGFVernon59 min
May 6, 4:49 PM CDTSevere Thunderstorm WarningSGFJasper56 min
May 6, 5:00 PM CDTSevere Thunderstorm WarningSGFDallas, Hickory30 min
May 6, 5:18 PM CDTSevere Thunderstorm WarningSGFBarton57 min
May 6, 5:20 PM CDTTornado WarningSGFPulaski40 min
May 6, 5:23 PM CDTSevere Thunderstorm WarningSGFNewton67 min
May 6, 5:23 PM CDTTornado WarningSGFMiller22 min
May 6, 5:24 PM CDTSevere Thunderstorm WarningSGFCamden36 min
May 6, 5:28 PM CDTTornado WarningSGFMaries62 min
May 6, 5:30 PM CDTSevere Thunderstorm WarningSGFJasper60 min
May 6, 5:32 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair58 min
May 6, 5:47 PM CDTTornado WarningSGFPhelps58 min
May 6, 5:50 PM CDTSevere Thunderstorm WarningSGFDade55 min
May 6, 5:54 PM CDTSevere Thunderstorm WarningSGFPulaski51 min
May 6, 6:00 PM CDTSevere Thunderstorm WarningSGFHickory60 min
May 6, 6:03 PM CDTSevere Thunderstorm WarningSGFPolk57 min
May 6, 6:09 PM CDTSevere Thunderstorm WarningSGFBarton66 min
May 6, 6:20 PM CDTSevere Thunderstorm WarningSGFNewton55 min
May 6, 6:24 PM CDTTornado WarningSGFDade51 min
May 6, 6:29 PM CDTSevere Thunderstorm WarningSGFBarry61 min
May 6, 6:33 PM CDTTornado WarningSGFPolk57 min
May 6, 6:36 PM CDTSevere Thunderstorm WarningSGFGreene, Lawrence39 min
May 6, 6:41 PM CDTTornado WarningSGFCamden49 min
May 6, 6:44 PM CDTSevere Thunderstorm WarningSGFLaclede61 min
May 6, 6:49 PM CDTSevere Thunderstorm WarningSGFVernon56 min
May 6, 6:55 PM CDTSevere Thunderstorm WarningSGFChristian50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.